Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the local spectra of seminormal operators


Author: Kevin F. Clancey
Journal: Proc. Amer. Math. Soc. 72 (1978), 473-479
MSC: Primary 47B20
DOI: https://doi.org/10.1090/S0002-9939-1978-0509237-2
MathSciNet review: 509237
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Two theorems on the local spectra of seminormal operators are deduced. In the first theorem it is shown that when T is hyponormal any solution of the equation $ (T - \lambda )x(\lambda ) = x$ on an open set in the plane is necessarily analytic. The second theorem establishes the existence of vectors with small local spectra for a cohyponormal operator with a finite rank self-commutator.


References [Enhancements On Off] (What's this?)

  • [1] R. W. Carey and J. D. Pincus, Mosaics, principal functions, and mean motion in von Neumann algebras, Acta. Math. 138 (1977), 151-216. MR 0435901 (55:8852)
  • [2] B. E. Johnson, Continuity of linear operators commuting with continuous linear operators, Trans. Amer. Math. Soc. 128 (1967), 88-102. MR 0213894 (35:4748)
  • [3] M. G. Krein, Perturbation determinants and a formula for the traces of unitary and self-adjoint operators, Dokl. Akad. Nauk SSSR 144 (1962), 268-271. MR 0139006 (25:2446)
  • [4] C. R. Putnam, Ranges of normal and subnormal operators, Michigan Math. J. 18 (1971), 33-36. MR 0276810 (43:2550)
  • [5] -, Hyponormal contractions and strong power convergence, Pacific J. Math. 57 (1975), 531-538. MR 0380493 (52:1393)
  • [6] M. Radjabalipour, Ranges of hyponormal operators, Illinois J. Math. 21 (1977), 70-75. MR 0448140 (56:6449)
  • [7] J. G. Stampfli, A local spectral theory for operators. V: Spectral subspaces for hyponormal operators, Trans. Amer. Math. Soc. 217 (1976), 285-296. MR 0420325 (54:8339)
  • [8] J. G. Stampfli and B. L. Wadhwa, On dominant operators, Monatsh. Math. 84 (1977), 143-153. MR 0458225 (56:16428)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B20

Retrieve articles in all journals with MSC: 47B20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0509237-2
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society